Sep 11, 2002
My partner has been taking zerit, fortovase, norvir, bactrim, and videx on and off. He complains about having diarrhea and loss of apetite. He has recently stared to have bumps on his face and body. What could this be caused from? Could it be that it is caused from him not being consistent with taking his med? I am very concerned and trying to find an hiv specialist in the Dallas/Ft. Worth Texas area, but don't now where to begin. Any advice would be appreciated.
| Response from Dr. Boyle
Unfortunately, I would need a better description of the rash before I would venture to advise you and your partner about what might be causing it. I doubt that it is due to his not taking the medications as he is supposed to, but nonadherence to the regimen will lead to resistance, virologic failure, and disease progression, things that are obviously undesirable. The diarrhea and loss of appetite may be related to the antiretrovirals (especially the Fortovase/Norvir) and since this is probably one of the reasons for his nonadherence, he should discuss thie with his doctor and consider changing medications (if possible) or using medications/diet/etc. to control the symptoms as best as possible. Finally, Parkland Hospital in Dallas has an excellent HIV clinic, and if your insearch of a provider this is a good place to start.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.